MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT13; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. JOURN ART INS BCS STD 7-8 LT13; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 74023284
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during surgery, the post was found broken.All pieces were removed from the patient.No confirmation of delay has been received.Backup device available.No injury or impact to patient reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The quality lab analysis concluded that the articulating and non-articulating surfaces of the insert are worn and damaged.The locking detail is also damaged.The post is broken off the insert.There were no observations of material or manufacturing deviations in the course of this investigation.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
JOURN ART INS BCS STD 7-8 LT13
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8719986
Report Number1020279-2019-02359
Device Sequence Number1822012
Product Code JWH
UDI-Device Identifier03596010555373
UDI-Public03596010555373
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K042515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number74023284
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2019
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date06/20/2019
Supplement Report FDA Received Date10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;